Document Detail


Cerebral embolism following thrombolytic therapy for acute myocardial infarction: the second reported case.
MedLine Citation:
PMID:  20532455     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
ST-elevation myocardial infarction (STEMI), caused by acute occlusion of the infarct-related coronary artery, is an emergency condition. The primary therapy is restoration of full antegrade flow by either percutaneus coronary intervention (PCI) or thrombolytic therapy (TT). Although primary PCI is superior to TT in patients with STEMI, there are many limitations in clinical practice. TT decreases mortality in STEMI patients, but as experience with thrombolytic agents grows, the potential risks of serious side effects become more apparent. The major complications are bleeding, hypotension and skin rash. We report on a case of cerebrovascular accident (CVA) caused by cerebral emboli following TT. We concluded that the fact that the patient was in arterial fibrillation (AF) was a major contributing factor to her CVA. This is an extremely rare condition, and our case appears to be the second one reported on in the literature.
Authors:
M Bostan; A Kanat; M Sen; H Kazdal; H Bostan
Related Documents :
2505075 - Decreased incidence of ventricular late potentials after successful thrombolytic therap...
2495745 - The thrombolytic effects of native tissue-type plasminogen activator (ak-124) on experi...
2198125 - Anistreplase: a new thrombolytic for the treatment of acute myocardial infarction.
11789635 - Impact of race on cardiac care and outcomes in veterans with acute myocardial infarction.
7505935 - Radiofrequency catheter ablation of sinus node reentrant tachycardia.
12652255 - The dual pathway electrophysiology of the atrioventricular conduction. a new look at an...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Cardiovascular journal of Africa     Volume:  21     ISSN:  1995-1892     ISO Abbreviation:  Cardiovasc J Afr     Publication Date:    2010 May-Jun
Date Detail:
Created Date:  2010-06-09     Completed Date:  2010-09-28     Revised Date:  2010-12-06    
Medline Journal Info:
Nlm Unique ID:  101313864     Medline TA:  Cardiovasc J Afr     Country:  South Africa    
Other Details:
Languages:  eng     Pagination:  155-7     Citation Subset:  IM    
Affiliation:
Department of Cardiology, Rize University Medical School, Rize, Turkey. drmehmetbostan@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged, 80 and over
Atrial Fibrillation / complications,  diagnosis
Electrocardiography
Female
Fibrinolytic Agents / adverse effects*
Humans
Intracranial Embolism / etiology*,  radiography
Myocardial Infarction / complications,  drug therapy*
Stroke / etiology*,  radiography
Thrombolytic Therapy / adverse effects*
Tomography, X-Ray Computed
Chemical
Reg. No./Substance:
0/Fibrinolytic Agents
Comments/Corrections
Comment In:
Cardiovasc J Afr. 2010 Sep-Oct;21(5):262   [PMID:  20972513 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A South African national database in cardiothoracic surgery.
Next Document:  Reconciling Q waves and late gadolinium enhancement with no angiographic evidence of coronary diseas...